MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER
Model Number 421712
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient experienced urinary tract infection with bar421712 (vinyl catheter) and requested to send mtg32112, because they are more sterile than the kits the patient was getting in previous order.Medical intervention was unknown.
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.No sample was returned for evaluation.A potential root cause for this failure could be due to "patient sensitivity to materials or mechanical and / or chemical responses from the patient".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient experienced urinary tract infection with bar421712 (vinyl catheter) and requested to send mtg32112, because they are more sterile than the kits the patient was getting in previous order.It was unknown what medical intervention was provided for urinary tract infection.

Brand Name
BARD CLEAN-CATH INTERMITTENT CATHETER
Common Device Name
CLEAN CATH VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11636550
Report Number1018233-2021-01984
Device Sequence Number19707150
Product Code KOD
UDI-Device Identifier00801741038815
UDI-Public(01)00801741038815
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number421712
Device Catalogue Number421712
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;